Wedding Hair, Makeup, & Beauty Forums
Options

XP Is it possible to be allergic to a multi-vitamin?

I started taking a multi-vitamin about 4 or 5 days ago and for last 3ish days I have been so itchy. Like my legs, shoulders, and chest have been itching me to death. My skin isn't dry (or at least it doesn't look dry and I put on lotion every morning when I get out of the shower). Yesterday I tried an oatmeal bath and it didn't help. It just left me smelling like, well, oatmeal. Nothing in my routine has changed except for the vitamin. Same laundry detergent, body wash, lotions...everything is the same. Could I be allergic to something in the vitamin? I didn't really think that was possible but that is the only thing that I can figure out.
Wedding Countdown Ticker

Re: XP Is it possible to be allergic to a multi-vitamin?

  • Options
    It is possible.  Or your multi vitamin is reacting badly with a prescription medicine that you take daily.  This happened recently to my SIL, she didn't get itchy, but she started taking a daily vitamin and found out after it that she wasn't supposed to take extra Vitamin D (for example) with the daily prescription medicine she takes.  Luckily she happened to see the warning label on the prescription after only taking 2 days worth of vitamins, so nothing bad happened to her.

    I would stop taking the multi vitamin and contact your doctor.  You may even be allergic to one of the compounds in the vitamin. . .
  • Options
    I stopped taking the vitamin this morning. I'm not on any prescription meds so it has  nothing to react to.
    Wedding Countdown Ticker
  • Options
    Absolutely. The multivitamin may contain a common allergen.
  • Options
    raes19raes19 member
    First Anniversary First Comment
    edited March 2012
    You might be allergic to one of the inactive ingredients, such as the coloring or the capsule casing. I used to work in a pharmacy, and this is actually pretty common. Your doctor can do an allergy test to dertermine what the allergan is so you can be sure to avoid it in the future.
    Photobucket BabyFruit Ticker
  • Options
    I also have a reaction to a couple multivitamins.  I've never done any testing to determine the actual cause, but the common thread between them all (besides the actual vitamin parts) was the dye they used.  I finally found one that doesn't use that dye, and I've been fine since.
  • Options
    Some people are allergic to the 'filler' that the vitamin contains to bind the active ingredients into pill shape, the dye/coloring or some componant of the capsule.

    I would wait a few days and if your skin feels better try again with a different brand.
  • Options
    In Response to <a href="http://forums.theknot.com/Sites/theknot/Pages/Main.aspx/wedding-boards_wedding-beauty_xp-is-it-possible-to-be-allergic-to-a-multi-vitamin?plckFindPostKey=Cat:Wedding%20BoardsForum:358Discussion:caf3b910-5ad0-4e55-8695-6403a47b9222Post:a24a50d0-b997-42f6-aea7-d06f0bd298aa">Re: XP Is it possible to be allergic to a multi-vitamin?</a>:
    [QUOTE]<strong>You might be allergic to one of the inactive ingredients, such as the coloring or the capsule casing.</strong> I used to work in a pharmacy, and this is actually pretty common. Your doctor can do an allergy test to dertermine what the allergan is so you can be sure to avoid it in the future.
    Posted by raes19[/QUOTE]

    <div>This. My FI can't take multivitamins becaus he's allergic to whatever kind of casing. He's just opted to get all of that through a better diet rather than try to hunt down a vitamin that doesn't mess with him.</div>
  • Options
    Yes!  I can't take ferrous sulfate (iron supplement).  I get hot-flashes and I can't get enough to eat when I take it, but I can take ferrous gluconate (again, iron supplement).  If you really want to take a multivitamin, talk to the pharmacist.  
This discussion has been closed.
Choose Another Board
Search Boards